Alert archive / Colorado / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Pueblo, CO

July 18, 2006Chaffee County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 18, 2006, 12:58 PM MDT for Chaffee County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 12:58 PM MDT (18:58 UTC)
Expired
Jul 18, 2006, 3:00 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Chaffee County, CO

The radar

The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 181900
FFWPUB
COC015-182100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1258 PM MDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO...

* UNTIL 300 PM MDT...

* AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A STORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY 
  RURAL AREAS OF CHAFFEE COUNTY.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 2 INCHES OF RAIN  
HAVE OCCURRED IN THE FOURMILE...SOUTH SAND...SQUAW AND PLACER CREEK 
BASINS AND ADDITIONAL RAINFALL OF 1 OR 2 INCHES IS EXPECTED IN 
THAT AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3857 10624 3854 10606 3872 10609 3872 10629

$$
4 follow-up statements
000 
WGUS75 KPUB 181924
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
121 PM MDT TUE JUL 18 2006

COC015-182100-
CHAFFEE CO-
121 PM MDT TUE JUL 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
CENTRAL CHAFFEE COUNTY...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.

THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL 
AREAS OF CHAFFEE COUNTY.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 1/2 TO 3 INCHES  
OCCURRED OVER THE FOURMILE...SOUTH SAND...SQUAW...AND PLACER CREEK 
BASINS.  HEAVY RAIN FROM ANOTHER THUNDERSTORM IS ALSO OCCURRING IN 
THE COTTONWOOD CREEK BASIN WEST OF BUENA VISTA...WHICH IS PRONE TO 
LANDSLIDES ON COTTONWOOD PASS ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3857 10624 3854 10606 3885 10617 3886 10632

$$
000 
WGUS75 KPUB 182006
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT TUE JUL 18 2006

COC015-182100-
CHAFFEE CO-
204 PM MDT TUE JUL 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
CENTRAL CHAFFEE COUNTY...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING ISOLATED HEAVY RAIN.  THIS STORM 
WAS LOCATED OVER SOUTH CENTRAL CHAFFEE COUNTY...BETWEEN MAYSVILLE 
AND PONCHA SPRINGS...MOVING SOUTH AT 5 MPH...AND WAS WEAKENING.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 1/2 TO 3 INCHES HAVE 
OCCURRED IN THE SOUTH SAND...SQUAW...AND PLACER CREEK DRAINAGE 
BASINS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3856 10623 3854 10606 3871 10615 3873 10627

$$
000 
WGUS75 KPUB 182042
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT TUE JUL 18 2006

COC015-182100-
CHAFFEE CO-
238 PM MDT TUE JUL 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
CENTRAL CHAFFEE COUNTY...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ISOLATED THUNDERSTORMS OVER THE WARNED AREA...WHICH HAVE 
DIMINISHED IN RAINFALL PRODUCTION.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 1/2 TO THREE INCHES OF 
RAIN HAVE OCCURRED IN THE SOUTH SAND...SQUAW...AND PLACER DRAINAGE 
BASINS. HIGH...FAST FLOWING WATER WAS LIKELY FLOWING SOUTH AND EAST 
FROM THE SLOPES OF MOUNT SHAVANO.  SOME OF THE FOREST ROADS AND 
LESSER TRAVELED COUNTY ROADS IN THAT AREA COULD BE WASHED OUT.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

LAT...LON 3856 10623 3854 10606 3871 10615 3873 10627

$$
000 
WGUS75 KPUB 182102
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT TUE JUL 18 2006

COC015-182107-
CHAFFEE CO-
257 PM MDT TUE JUL 18 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM MDT FOR CENTRAL
CHAFFEE COUNTY...

HEAVY RAIN WHICH FELL IN SOUTH SAND...SQUAW...AND PLACER CREEK 
DRAINAGE BASINS WAS LIKELY CAUSING HIGH WATER FLOWS...BUT THE THREAT 
OF LIFE THREATENING...QUICK RISING FLASH FLOODING HAS ENDED.

IN THE ABOVE MENTIONED DRAINAGES BASINS...REMOTE FOREST ROADS AND 
COUNTY ROADS MAY HAVE BEEN DAMAGED.  THE NATIONAL WEATHER SERVICE 
HAS RECEIVED NO REPORTS OF DAMAGE AT THIS TIME...THOUGH.

FAST FLOWING WATER WITH DEPTHS OF ONLY A FEW INCHES CAN STILL BE 
DANGEROUS TO CHILDREN.

TAKE CARE WHEN TRAVELING IN THE AREA SOUTHEAST OF MOUNT SHAVANO. 

LAT...LON 3856 10623 3854 10606 3871 10615 3873 10627

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:49 AM MDT, 9 hours 9 minutes earlier.

Area forecast discussion, Jul 18, 3:49 AM MDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
349 AM MDT TUE JUL 18 2006

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...BROAD UPPER HIGH PERSISTED ACROSS THE SOUTHERN AND
SOUTHWESTERN U.S. EARLY THIS MORNING...WHILE ACROSS COLORADO MOSTLY
CLOUDY SKIES WERE LEFT OVER FROM A GOOD AMOUNT OF CONVECTION LAST
NIGHT. DEWPOINTS IN THE 40S FOR THE MTS AND 50S FOR THE PLAINS AND
HIGH VALLEYS INDICATE A GOOD AMOUNT OF LLVL MOISTURE TO WORK WITH
TODAY.

TODAY AND TONIGHT...THE BIG PICTURE DOES NOT CHANGE FOR THE FIRST 24
HRS. THE UPPER RIDGE STAYS IN PLACE...KEEPING 850 AND 700 MB TEMPS
VERY WARM AND SIMILAR TO READINGS YESTERDAY. THE AMOUNT OF AVAILABLE
LLVL MOISTURE IS A CONCERN SINCE RAPID HEATING THIS MORNING COULD
PROVIDE THE TRIGGER FOR MORE CONVECTION BY EARLY AFTN. THE TRIGGER
THAT WAS AVAILABLE YESTERDAY...SFC FRONT...WILL NOT BE ON TAP TODAY.
THE MODELS INDICATE THAT LIGHT SFC FLOW THIS MORNING WILL SHIFT TO A
MORE SOUTHERLY DIRECTION...WHICH COULD HELP PUSH SOME OF THE LLVL
MOISTURE OUT. DO NOT THINK THIS WILL OCCUR FAST ENOUGH TO NEGATE
PCPN CHANCES. IN ADDITION...GFS AND NAM MODELS STILL POINT TO
INCREASED POPS FOR THE MTS...ESPECIALLY ALONG THE CONTDVD. ONGOING
GRIDS SHOW THIS...BUT TRIED TO PIN DOWN TIMING A BIT BETTER TODAY
AND ALSO TAKING INTO ACCOUNT RECENT WX HISTORY. KEPT ISOLATED POPS
FOR ALL AREAS THROUGH THE EVENING..THEN TAPERING POPS BACK EAST TO
WEST AT NIGHT. MOORE

.LONG TERM...
(WEDNESDAY THROUGH NEXT MONDAY)

MAIN FORECAST QUESTIONS CENTER ON TIMING OF END OF THE WEEK COOL
DOWN AND ASSOCIATED INCREASE IN PRECIP CHANCES. STILL LOOKS LIKE
WED WILL BE THE WARMEST DAY OF THE NEXT SEVEN...AS CENTER OF THE
UPPER HIGH AND MID LEVEL THERMAL RIDGE WILL BE OVER SOUTHERN
COLORADO. BOTH NAM AND GFS HINT AT WEAK SURFACE COLD FRONT BACKING
INTO THE EASTERN PLAINS WED EVENING...WITH INCREASING SURFACE
DEWPOINTS AND INSTABILITY BEHIND THE BOUNDARY. GIVEN YESTERDAYS
ACTIVITY ASSOCIATED WITH WEAK BOUNDARY...POTENTIAL IS FOR
INCREASED COVERAGE OF TSRA BY WED EVENING OVER THE EAST DESPITE
RATHER HIGH HEIGHTS AND WARM TEMPS ALOFT. INCREASED POPS LATE WED
AFTERNOON AND EVENING SLIGHTLY TO ACCOUNT FOR THE ABOVE SCENARIO.
FOR THU...UPPER RIDGE FLATTENS SLIGHTLY WITH MID LEVEL MOIST PLUME
COVERING MOST OF COLORADO. SURFACE FRONT SHOULD END UP NEAR THE
NM BORDER BY AFTERNOON...WITH NICE WWRD PUSH OF MOISTURE AND
INSTABILITY OVER THE EAST. LOOKS LIKE A GOOD SET-UP FOR TSRA OVER
MUCH OF THE AREA...SO AGAIN NUDGED POPS UPWARD INTO THE SCT
CATEGORY OVER MOST OF THE PLAINS. EVEN STRONGER SURGE PROGGED
ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY...WITH HEALTHY 700 MB
COLD ADVECTION AREAWIDE AS UPPER HIGH CENTER RETREATS INTO THE
GREAT BASIN AND STRONG TROUGH DIGS INTO THE NRN PLAINS. SHOULD SEE
ANOTHER ROUND OF CONVECTION AREAWIDE...WITH AT LEAST SCT POPS
WARRANTED.

MUCH COOLER WX IN STORE FOR SAT...AS GFS DROPS 700 MB TEMPS INTO
THE 4-8C RANGE. CONVECTIVE CHANCES MAY ACTUALLY DECREASE AS NLY
FLOW ADVECTS IN DRIER AIR AT THE SFC AND MID LEVELS AND KEEPS ANY
CONVECTION FROM STRAYING TOO FAR FROM THE MTS. GRADUAL WARM UP
STARTS SUNDAY...THOUGH WITH UPPER HIGH REMAINING WEST OF THE STATE
TEMPS SHOULDNT RISE TOO QUICKLY. DOUBT WELL FLUSH OUT ALL THE
MOISTURE...SO A CONTINUATION OF ISOLATED POPS LOOKS FINE. --PETERSEN

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/10
Hazardous weather outlook, Jul 18, 11:02 AM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT TUE JUL 18 2006

COZ058>089-093>099-191715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE
SOUTHERN FRONT RANGE AND EASTERN PLAINS...WHILE SCATTERED
THUNDERSTORMS ARE EXPECTED OVER THE SOUTHWEST AND CENTRAL MOUNTAINS.
THESE THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...HAIL UP TO 1/2 INCH IN DIAMETER...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE
HIGHER TERRAIN WEDNESDAY AFTERNOON...SPREADING OVER THE PLAINS IN
THE LATE AFTERNOON AND EVENING. ON THURSDAY AND FRIDAY...THUNDERSTORMS
WILL INCREASE OVER MUCH OF THE AREA AS A COLD FRONT DROPS SOUTH
ACROSS THE STATE. OVER THE WEEKEND INTO EARLY NEXT WEEK...A
GENERAL DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED...ALTHOUGH
ISOLATED AFTERNOON AND EVENING STORMS WILL STILL BE
POSSIBLE...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM ANY
STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. THERE WILL BE A
THREAT OF LOCALLY HEAVY RAINFALL THURSDAY AND FRIDAY AS MOISTURE
INCREASES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 12 PM MDT THIS AFTERNOON TO 9 PM MDT THIS
EVENING...ESPECIALLY OVER THE HIGHER TERRAIN AND INTERSTATE 25
CORRIDOR.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:02 PM MDTSevere Thunderstorm WarningPUBEl Paso88 min
Jul 17, 6:44 PM MDTSevere Thunderstorm WarningPUBPueblo61 min
Jul 17, 7:23 PM MDTSevere Thunderstorm WarningPUBFremont, Teller45 min
Jul 17, 7:41 PM MDTSevere Thunderstorm WarningPUBEl Paso59 min
Jul 17, 8:31 PM MDTSevere Thunderstorm WarningPUBEl Paso20 min
Jul 18, 3:47 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Jul 18, 4:21 PM MDTFlash Flood WarningPUBEl Paso114 min
Jul 18, 5:57 PM MDTSevere Thunderstorm WarningPUBFremont17 min

Nearby

Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.